Alert archive / Florida / Freeze Watches in 2011
Freeze Watch 1, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze watch at Jan 11, 2011, 3:03 PM EST for 6 counties in Florida. It took effect at Jan 13, 2011, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:03 PM EST (20:03 UTC)
- In effect from
- Jan 13, 2011, 12:00 AM EST
- Expired
- Jan 12, 2011, 3:29 AM EST
- In force
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze watch went out at Jan 11, 10:25 AM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 11, 10:25 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EST TUE JAN 11 2011
.DISCUSSION...
A WEAK COLD FRONT WILL PUSH INTO THE S PENINSULA THIS AFTN AS A
STRONG HIGH PRES RIDGE BUILDS OVER THE DEEP SOUTH. WIDESPREAD LOW
LVL STRATUS DECK OVER THE DEEP SOUTH SHOWING LITTLE SIGN OF BREAKING
UP...MORNING PENINSULA RAOBS SHOW THE DECK IS TRAPPED BLO A SHARP
SUBSIDENCE INVERSION IN THE H95-H80 LYR. THE INVERSION WILL REQUIRE
A FAIR AMOUNT OF HEATING IN ORDER TO BREAK UP...BUT WITH H100-H90
WINDS SHIFTING TO THE W/NW BEHIND A THE FRONT...THAT SCENARIO
APPEARS UNLIKELY.
WILL UPDATE THE MORNING PACKAGE TO INCREASE SKY COVER TO MCLDY
AREAWIDE THRU LATE AFTN...BCMG PTCLDY BY SUNSET. GIVEN THE
INCREASED CLOUD COVER AND COOL AIR ADVECTION...ALSO WILL LOP 5F DEG
OF THE AFTN MAX TEMPS.
&&
.AVIATION...
THRU 11/20Z...IFR CIGS AREAWIDE BTWN FL006-009...OCNL BINOVC PSBL
BUT WILL BE BRIEF. BTWN 11/20Z-11/22Z CIGS BCMG MVFR BTWN
FL015-025. BTWN 11/22Z-11/24Z...BCMG VFR...AREAS CIGS BTWN
FL040-050.
&&
.MARINE...
GENTLE/MODERATE NWRLY BREEZE WILL PREVAIL AS A HIGH PRES RIDGE
BUILDS OVER THE DEEP SOUTH. THE NRLY COMPONENT WILL MAINTAIN
ELEVATED/SHORT PD SEAS...ESPECIALLY OFFSHORE INTO TONIGHT. BUOY009
MEASURING 3-4FT SEAS WITH 4-5SEC PDS. WHILE CONDITIONS DO NOT
WARRANT ANY SPECIAL STATEMENT...OVERALL CONDITIONS ARE POOR DUE TO
THE SHORT PD CHOP. WILL HIGHLIGHT THIS IN THE SYNOPSIS...OTHERWISE
NO SIG CHANGES NECESSARY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 5 PM EST THURSDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...PENDERGRASTHazardous weather outlook, Jan 11, 4:54 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 454 AM EST TUE JAN 11 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 454 AM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A COLD FRONT OVER CENTRAL FLORIDA THIS MORNING WILL PUSH WELL SOUTH OF THE AREA BY THIS EVENING. BEHIND THE FRONT...A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE ROCKIES AND CENTRAL PLAINS WILL BUILD EASTWARD. THIS WILL CAUSE AN INCREASE IN NORTHWEST TO NORTH WINDS...WHICH WILL PUSH MUCH COLDER AND DRIER AIR INTO EAST CENTRAL FLORIDA BEGINNING THIS EVENING. TEMPERATURES TONIGHT WILL FALL UPPER 30S AND LOWER 40S OVER ALL BUT MARTIN AND SAINT LUCIE COUNTIES...WITH SOME MID 30S POSSIBLE ACROSS EXTREME NORTHERN LAKE AND VOLUSIA COUNTIES. WIND CHILL READINGS WILL FALL INTO THE 30S BY SUNRISE WEDNESDAY...WITH EVEN SOME UPPER 20S POSSIBLE OVER THE FAR NORTH. IF YOU WILL BE OUTSIDE EARLY WEDNESDAY MORNING...BE SURE TO DRESS APPROPRIATELY FOR THE COLD WEATHER. ...WIND AND SEA IMPACT... NORTHWEST TO NORTH WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS LATE TONIGHT...WHICH WILL CAUSE SEAS TO BUILD TO AROUND 6 OR 7 FEET BEYOND 20 NAUTICAL MILES TO THE NORTH OF CAPE CANAVERAL BEFORE SUNRISE...AND THESE HIGHER SEAS WILL SPREAD QUICKLY SOUTH SHORTLY AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLDER...DRIER AIR WILL CONTINUE IN PLACE THROUGH EARLY FRIDAY... WITH VERY COLD TEMPERATURES IN STORE THE NEXT SEVERAL MORNINGS. FREEZING TEMPERATURES ARE EXPECTED OVER PARTS OF EAST CENTRAL FLORIDA ON THURSDAY MORNING. IN ADDITION...THE FIRE WEATHER DANGER WILL INCREASE DUE TO VERY DRY AIR MOVING INTO THE AREA. HAZARDOUS BOATING CONDITIONS WILL ALSO CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:07 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 11, 3:12 AM EST | Small Craft Advisory | MLB | 67 hr | |
| Jan 11, 3:48 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 25 hr |
| Jan 11, 3:51 PM EST | Wind Chill Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 18 hr |
| Jan 11, 4:20 PM EST | Small Craft Advisory for Winds | MLB | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.